- Sep 17, 2004
- Reaction score
Just a little advice to all the ladies who use hormonal birth control. Make sure you read the side-affect and take the warnings very seriously. Report any side effects immediately to your doctor. I was on the Depo-Provera shot for 3 years after my daughter was born. My family's medical history should have been enough to keep me from taking it, but I did. After two days from the first injection, I broke out in horrible, painful hives all over my legs which I had for about 2-3 weeks. I still have a few scars from it. I started getting daily paralyzing headaches. Calcium was virtually sucked out of my body, which did extreme damage to my teeth and bones. Injuries before which would just cause me bruising was now breaking my bones. I was getting symptoms of a menopausal women, hot flashes and all. I gained a total of close to a 100 lbs. The only reason I kept taking it was because it just seemed so convenient and my ex really pushed me even though we hardly did anything anyway. Finally it was the headaches and the weight gain that got me to confide in the doctor about all my symptoms. I was immediately taken off the shot and told I'd most likely never do well with any hormonal birth control. She had said I was on the verge of having a stroke. There have been deaths reported from Depo-Provera and the patch, so ladies please take this seriously.